Clinical Correlation between Brain Natriutetic Peptide and Anthracyclin-induced Cardiac Toxicity
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Purpose: Anthracycline can effectively treat hematologic malignancies, but has significant risk of cardiotoxicity. We measured the clinical correlation between brain natriuretic peptide (BNP) and anthracycline-induced cardiotoxicity. Materials and Methods: Between March 2005 and March 2007, 86 patients with acute leukemia, malignant lymphoma, or multiple myeloma receiving systemic chemotherapy with anthracycline were enrolled in the Department of Hemato-oncology, Kosin University Gospel Hospital. We investigated the relationship between BNP level and cardiotoxicity through echocardiography, electrocardiography, BNP levels, and symptoms of heart failure at each chemotherapy cycle. Results: Of the 86 participants (mean age, 48.5 years; range 20∼65 years), cardiotoxicity developed in 21 patients (24.4%), with 2 patients showing arrhythmia only, 17 patients with transient aspects of heart failure, and 2 patients with chronic heart failure. Cardiotoxicity related to serum BNP level, age, cumulative dose of anthracycline, accompanying chronic disease, and elevated level of troponin-I. Heart failure was more common if BNP levels reached 100 pg/ml at least once. Conclusions: The clinical correlation between BNP and cardiotoxicity was significant in patients with systemic anthracycline chemotherapy. A prospective clinical trial will be needed to identify the causal relationship between serum BNP level and cardiotoxicity.
Abstract
Purpose: Anthracycline can effectively treat hematologic malignancies, but has significant risk of cardiotoxicity. We measured the clinical correlation between brain natriuretic peptide (BNP) and anthracycline-induced cardiotoxicity. Materials and Methods: Between March 2005 and March 2007, 86 patients with acute leukemia, malignant lymphoma, or multiple myeloma receiving systemic chemotherapy with anthracycline were enrolled in the Department of Hemato-oncology, Kosin University Gospel Hospital. We investigated the relationship between BNP level and cardiotoxicity through echocardiography, electrocardiography, BNP levels, and symptoms of heart failure at each chemotherapy cycle. Results: Of the 86 participants (mean age, 48.5 years; range 20∼65 years), cardiotoxicity developed in 21 patients (24.4%), with 2 patients showing arrhythmia only, 17 patients with transient aspects of heart failure, and 2 patients with chronic heart failure. Cardiotoxicity related to serum BNP level, age, cumulative dose of anthracycline, accompanying chronic disease, and elevated level of troponin-I. Heart failure was more common if BNP levels reached 100 pg/ml at least once. Conclusions: The clinical correlation between BNP and cardiotoxicity was significant in patients with systemic anthracycline chemotherapy. A prospective clinical trial will be needed to identify the causal relationship between serum BNP level and cardiotoxicity.
참고문헌 (25)
- Floyd JD, "Cardiotoxicity of cancer therapy", J Clin Oncol, 23, pp.7685~96 (2005)
- Ewer M., "Cardiotoxicity of chemotherapeutic drugs. In: Perry MC, editor. The chemotherapy sourcebook", pp.458~68 (2001), Williams & Wilkins
- Bonneterre J., "Long-term cardiac follow-up in relapse- free patients after six courses of fluorouracil, epirubicin, and cyclophosphamide, with either 50 or 100 mg of epirubicin, as adjuvant therapy for node-positive breast cancer: French Adjuvant Study Group", J Clin Oncol, 22, pp.3070~9 (2004)
- Poutanen T., "Long-term prospective follow-up study of cardiac function after cardiotoxic therapy for malignancy in children", J Clin Oncol, 21, pp.2349~56 (2003)
- Hequet O., "Subclinical late cardiomyopathy after doxorubicin therapy for lymphoma in adults", J Clin Oncol, 22, pp.1864~71 (2004)
- Bristow MR, "Early anthracycline cardiotoxicity", Am J Med, 65, pp.823~32 (1978)
- Steinherz LJ, "Cardiac toxicity in:Cancer: principles and practice of oncology", pp.2904~21 (2001), Williams & Wilkins
- Theodoulou M., "Cardiac effects of adjuvant therapy for early breast cancer", Semin Oncol, 30, pp.730~9 (2003)
- Nysom K., "Relationship between cumulative anthracycline dose and late cardiotoxicity in childhood acute lymphoblastic leukemia", J Clin Oncol, 16, pp.545~50 (1998)
- Ganz WI, "Review of tests for monitoring doxorubicin-induced cardiomyopathy", Oncology, 53, pp.461~70 (1996)
- Hale ER, "Latent injury after the double-edged sword of chemo", radiation. In: 2005 ASCO educational book, Alexandria, 2005, 739~46
- Von Hoff DD, "Risk factors for doxorubicin-induced congestive heart failure", Ann Intern Med, 91, pp.710~7 (1979)
- Lipshultz SE, "Female sex and higher drug dose as risk factors for late cardiotoxic effects of doxorubicin therapy for childhood cancer", N Engl J Med, 332, pp.1738~43 (1995)
- Maisel AS, "Utility of B-natriuretic peptide as a rapid,point-of-care test for screening patients undergoing echocardiography to determine left ventricular dysfunction", Am Heart J, 141, pp.367~74 (2001)
- Hayakawa H., "Plasma levels of natriuretic peptides in relation to doxorubicin- induced cardiotoxicity and cardiac function in children with cancer", Med Pediatr Oncol, 37, pp.4~9 (2001)
- Nousiainen T., "Neuroendocrine changes during the evolution of doxorubicin-induced left ventricular dysfunction in adult lymphoma patients", Clin Sci, 101, pp.601~7 (2001)
- Nousiainen T., "Natriuretic peptides as markers of cardiotoxicity during doxorubicin treatment for non-Hodgkin's lymphoma", Eur J Haematol, 62, pp.135~41 (1999)
- Ewer MS, "Reversibility of trastuzumab-related cardiotoxicity: new insights based on clinical course and response to medical treatment", J Clin Oncol, 23, pp.7820~6 (2005)
- Lipshultz SE, "Cardiovascular trials in long-term survivors of childhood cancer", J Clin Oncol, 22, pp.769~73 (2004)
- Herman EH, "Use of cardiac troponin T levels as an indicator of doxorubicin-induced cardiotoxicity", Cancer Res, 58, pp.195~7 (1998)
- Cardinale D., "Left ventricular dysfunction predicted by early troponin I release after high-dose chemotherapy", J Am Coll Cardiol, 36, pp.517~22 (2000)
- Batist G., "Reduced cardiotoxicity and preserved antitumor efficacy of liposome-encapsulated doxorubicin and cyclophosphamide compared with conventional doxorubicin and cyclophosphamide in a randomized, multicenter trial of metastatic breast cancer", J Clin Oncol, 19, pp.1444~54 (2001)
- Speyer JL, "Protective effect of the bispiperazinedione ICRF-187 against doxorubicin-induced cardiac toxicity in women with advanced breast cancer", N Engl J Med, 319, pp.745~52 (1988)
- Swain SM, "Delayed administration of dexrazoxane provides cardioprotection for patients with advanced breast cancer treated with doxorubicin-containing therapy", J Clin Oncol, 15, pp.1333~40 (1997)
- McKee PA, "The natural history of congestive heart failure: the Framingham study", N Engl J Med, 285, pp.1441~6 (1971)
